Alert archive / Indiana / Gale Warnings in 2017
Gale Warning 10, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Apr 29, 2017, 10:17 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2017, 10:17 PM EDT (02:17 UTC)
- Expired
- Apr 30, 2017, 4:27 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
789 WHUS73 KIWX 300217 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1017 PM EDT SAT APR 29 2017 LMZ043-046-301030- /O.UPG.KIWX.SC.Y.0032.000000T0000Z-170430T2000Z/ /O.NEW.KIWX.GL.W.0010.170430T0217Z-170430T1200Z/ /O.NEW.KIWX.SC.Y.0033.170430T1200Z-170430T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1017 PM EDT SAT APR 29 2017 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 AM TO 4 PM EDT SUNDAY. * WINDS...NORTHEAST 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOT GALES OVERNIGHT. WINDS BECOMING EAST 15 TO 25 KNOTS SUNDAY MORNING THEN SOUTHEAST 10 TO 15 KNOTS IN THE AFTERNOON. * WAVES...3 TO 6 FEET BECOMING 1 TO 3 FEET SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
871 WHUS73 KIWX 300827 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 427 AM EDT SUN APR 30 2017 LMZ043-046-301630- /O.CAN.KIWX.GL.W.0010.000000T0000Z-170430T1200Z/ /O.EXT.KIWX.SC.Y.0033.170430T0827Z-170430T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 427 AM EDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE GALE WARNING. * WINDS...EAST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Apr 29, 8:19 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 29, 8:19 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 819 PM EDT Sat Apr 29 2017 .SYNOPSIS... Issued at 258 PM EDT Sat Apr 29 2017 A frontal boundary will bring periods of rain and chances for thunderstorms tonight through Sunday night. Heavy rainfall is possible, especially over northwest Indiana and southwest Lower Michigan. It will be cool into tonight with temperatures in the 40s to low 50s. Temperatures will trend warmer on Sunday, especially across northeast Indiana and northwest Ohio where highs will reach the mid to upper 70s. Breezy and cooler conditions are expected behind this system Monday into Tuesday. && .UPDATE... Issued at 808 PM EDT Sat Apr 29 2017 Showers and a few thunderstorms are developing over NW IN and SW MI this evening. Large area of rain over eastern IL associated with convective MCV should continue to move northeast for much of the evening into overnight hours. Hires models struggling with convective trends but surface observations and analysis shows low level stable layer sinking southward and well into central Indiana at 00z. Sfc temps into the upper 40s and lower 50s which should preclude any severe threat but elevated instability may allow for some small hail over the south especially with residual convective line exiting east central IL. Overall going forecast on track and no significant changes made other than tweaking timing of pops and temps. Subsidence behind northeast moving MCV may allow for brief end to pcpn but will wait for radar to reveal such trends before slashing pops too much later tonight. && .SHORT TERM...(This Evening through Sunday Night) Issued at 258 PM EDT Sat Apr 29 2017 Occasional rain/storms and some concern for heavy rain/flooding will be the story tonight through Sunday night as tropical moisture overspreads a strong frontal zone lifting into the local area. This will occur in advance of deepening low pressure expected to eject slowly northeast from New Mexico into the Central US. Showers/Storms will impact areas mainly west of I-69 into tonight as a convectively induced mid level disturbance lifts through focusing pcpn along the 850-700 mb portion of the front. The sfc portion of the front will gradually lift north from near the OH River to just south of our area toward daybreak Sunday keeping cool/strong easterly low level feed in place and limiting the severe threat (though marginal hail could accompany stronger cells). Locally heavy rain/lowland flooding will be possible given influx of deep moisture and deep/warm cloud layer to 10-12 kft. The near surface portion of the front should edge north into at least portions of our ne IN/nw OH counties on Sunday, though confidence is low on how far north warmer/unstable mixed layer reaches given the potential for convection to retard northward progress. Areas that do briefly get into the warm sector will likely see temperatures reach the 70s to near 80, while nw IN/lower MI may struggle to reach the 60s. This thermal/instability gradient will continue to support periods of showers/storms as additional small scale/convectively enhanced waves lift through in advance of meandering deep low into the Central Plains. In between waves coverage/intensity will tend to wane, focusing more along the near surface portion of the front. Best chances will continue to reside west of I-69, with non-zero chances for an isolated strong- severe storm as convection possibly becomes more surface based into our IN/OH zones. The bigger concern otherwise will continue to be localized heavy rain/flooding given high PWAT airmass and stalled out nature to forcing. Narrowing warm conveyor belt/strong frontal occlusion will likely bring additional rounds of rain/embedded thunder into Sunday night. Cannot rule out some stronger winds with this activity given a favorable shear profile. && .LONG TERM...(Monday through Saturday) Issued at 258 PM EDT Sat Apr 29 2017 Mid level dry slot will bring an end to more organized shower activity post-frontal on Monday as filling deep tropospheric circulation meanders ne into the Upper Midwest/Northern Great Lakes. Cyclonic flow/wrap around moisture/cold advection on the southeastern fringe will keep skies mainly cloudy with a few light showers not out of the question. Windy otherwise with temps steady or falling into the 50s. The rest of the week will feature below normal temperatures as mean longwave troughing becomes established across the Eastern US. Strong upper jet/shortwave amplifying into this trough will allow the next mid lat cyclone to take a more southerly route through the OH or TN Valley around Thursday or Friday. Continued with chance PoPs on the northern fringe during this time, though confidence is low given large solution spread in medium range guidance. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 808 PM EDT Sat Apr 29 2017 Difficult aviation forecast with chaotic atmosphere and variable cigs and vis. Expect showers and a few tsra at KSBN this evening given latest radar trends and approaching convective short wave. Eastward extent of pcpn more difficult as significantly drier low level air continues to feed into NE Indiana on NE winds. Some elevated instability may allow showers and a little thunder to make it to KFWA late evening into early overnight hours with left over convective line currently in eastern IL. Warm front is progged to finally lift north of KFWA Sunday as main upper system approaches. This could set the stage for afternoon or evening thunderstorms at KFWA but too much uncertainty for timing so kept mention out of TAF for now. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...Flash Flood Watch through Monday morning for INZ003-004-012. MI...Flash Flood Watch through Monday morning for MIZ077-078. OH...NONE. LM...Small Craft Advisory until 4 PM EDT Sunday for LMZ043-046. && UPDATE...Lashley SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Lashley Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 29, 1:08 PM EDT, 9 hours 9 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 108 PM EDT Sat Apr 29 2017 INZ005>009-013>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-005- 015-016-024-025-301715- Elkhart-Lagrange-Steuben-Noble-De Kalb-Pulaski-Marshall-Fulton IN- Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-St. Joseph MI-Branch-Hillsdale- Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 108 PM EDT Sat Apr 29 2017 /1208 PM CDT Sat Apr 29 2017/ This hazardous weather outlook is for portions of northern Indiana... southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and Tonight Locally heavy rainfall is possible. There is a chance of thunderstorms over northern Indiana and northwest Ohio today and across the entire area tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Locally heavy rainfall is possible Sunday and Sunday night which may lead to river flooding into early next week. There is a chance of thunderstorms Sunday and Sunday night. Isolated severe storms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-301715- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 108 PM EDT Sat Apr 29 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and Tonight A small craft advisory is in effect this afternoon and tonight. There is a chance of thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Hazardous conditions for small craft are possible Sunday, and again Monday through Tuesday. There is a chance of thunderstorms Sunday and Sunday night. Isolated severe storms are possible. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003-004-012-MIZ077-078-301715- La Porte-St. Joseph IN-Starke-Berrien-Cass MI- 108 PM EDT Sat Apr 29 2017 /1208 PM CDT Sat Apr 29 2017/ This hazardous weather outlook is for portions of southwest Michigan and northern Indiana. .DAY ONE...This afternoon and Tonight A Flash Flood Watch is in effect tonight. There is a chance of thunderstorms late this afternoon into tonight. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Flash Flood Watch is in effect for Sunday and Sunday night. Significant river flooding is possible into early next week. There is a chance of thunderstorms Sunday and Sunday night. Isolated severe storms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 10:17 PM EDT | Small Craft Advisory | IWX | 16 hr | |
| Apr 29, 10:55 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 35 min |
| Apr 29, 11:23 PM EDT | Special Weather Statement | IWX | Elkhart, LaGrange, Noble | 37 min |
| Apr 29, 11:38 PM EDT | Special Weather Statement | IWX | Allen, Huntington, Wells, Whitley | 22 min |
| Apr 30, 12:03 AM EDT | Special Weather Statement | IWX | Allen, DeKalb, Steuben | 27 min |
| Apr 30, 4:55 AM EDT | River Flood Warning | IWX | Wells | 4 days |
| Apr 30, 10:59 AM EDT | Small Craft Advisory | IWX | 59 hr | |
| Apr 30, 5:24 PM EDT | Special Weather Statement | IWX | Allen, Putnam | 51 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.